Back to Ask the Diabetes Team Ask the Diabetes Team

From Livonia, Michigan, USA:

My ten year old daughter was injecting herself with insulin for a month early last year and had numerous severe ( too many to count) low sugars (hospitalized 3 times). She has been to counseling but is really struggling with school, academically. Could she have done any damage to herself as far as her learning ability is concerned?


You don't say whether or not your daughter has diabetes, but certainly a series of severe hypoglycemic episodes, some of which required hospitalisation, could have interfered with her cognitive development. If she has diabetes, she needs the help of an experienced team that includes besides the doctors, a nurse educator, a dietitian, and perhaps most important of all a medical social worker or clinical psychologist who knows how to disentangle this sort of a problem.


Original posting 25 Aug 2000
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.